Alert archive / Florida / Tornado Warnings in 2004
Tornado Warning 93, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 26, 2004, 12:28 AM EDT for Flagler County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2004, 12:28 AM EDT (04:28 UTC)
- Expired
- Sep 26, 2004, 1:00 AM EDT
- In force
- 32 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 122 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 11:10 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 4.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 260430
TORJAX
FLC035-260500-
/X.NEW.KJAX.TO.W.0002.040926T0428Z-040926T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1228 AM EDT SUN SEP 26 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
FLAGLER COUNTY IN NORTHEAST FLORIDA
THIS INCLUDES THE CITIES OF...PALM COAST...FLAGLER BEACH...
BUNNELL...ANDALUSIA
* UNTIL 100 AM EDT
* AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO 9 MILES NORTHEAST OF FLAGLER BEACH...MOVING
SOUTHWEST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ESPANOLA.
WATERSPOUTS MAY CAUSE LOCALIZED DAMAGE AS THEY MOVE ONSHORE. IF YOU
ARE IN THE PATH OF THIS WATERSPOUT...PLEASE GO TO A SAFE PLACE
IMMEDIATELY.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT SUNDAY MORNING FOR
NORTHEASTERN FLORIDA.
LAT...LON 2929 8140 2940 8140 2941 8142 2940 8145
2949 8150 2959 8125 2960 8116 2950 8111
2948 8113 2944 8112
$$
HESSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 25, 8:30 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Sep 25, 8:30 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
830 PM EDT SAT SEP 25 2004
...HURRICANE JEANNE TO AFFECT AREA LATE TONIGHT INTO MONDAY
MORNING...
.SHORT TERM...OUTER RAINBANDS FROM HURRICANE JEANNE CONTINUE TO MOVE
ONSHORE WITH THE BEST SIGNATURES GENERALLY WITHIN THE TORNADO WATCH
BOX LOCATED OVER THE SOUTHEAST PORTION OF THE CWA. FOR NOW...IT
APPEARS WE HAVE A MUCH DRIER ATMOSPHERE STARTING OUT THAN WAS THE
CASE WITH FRANCES OR EVEN IVAN. THIS HAS TEMPERED THE SHOWER ACTIVITY
IN THE RAINBANDS NORTH OF THE MAIN CIRCULATION CENTER. THEREFORE...
EXPECT THIS TREND TO CONTINUE INTO THE OVERNIGHT HOURS WITH ONLY
ISOLATED CELLS CAPABLE OF SEVERE WEATHER. AS WE GO INTO SUNDAY...
HOWEVER...AND JEANNE BEGINS TO LIFT NORTHWEST...THE MID LEVELS OF THE
ATMOSPHERE SHOULD MOISTEN UP CONSIDERABLY...AND YET ENOUGH DRY AIR
WILL BE ENTRAINED TO CREATE A GOOD MOISTURE GRADIENT AND THIS
WILL ENHANCE THE TORNADO THREAT THROUGH THE COURSE OF THE DAY. WILL
KEEP FLOOD WATCH GOING AS MUCH UNCERTAINTY EXISTS WITH RESPECT TO
RAINFALL AMOUNTS. A FURTHER WESTWARD TRACK MAY FAVOR LESS RAINFALL
FOR THE EASTERN ZONES...BUT THIS MAY ALSO ALLOW A FETCH OF MOISTURE
OFF APALACHEE BAY TO DEVELOP BY MONDAY LEADING TO ADDITIONAL RAINFALL
OVER THE SOUTHERN ZONES.
AS FAR AS THE HURRICANE WARNINGS/WATCHES AS WELL AS INLAND WATCHES
AND WARNINGS...CURRENT BREAKUP LOOKS IN GOOD SHAPE. WILL NEED TO
MONITOR THE NEXT UPDATE FROM NHC AS TO WHETHER TO UPGRADE THE
INLAND GEORGIA ZONES FROM AN INLAND TROPICAL STORM WATCH TO A
WARNING. LATEST ADVISORY HAS WINDS DIMINISHING PRIOR TO REACHING
GEORGIA ZONES...BUT AS STATED NO CHANGES FOR NOW.
FOR THE ZONE UPDATE...WILL NEED TO UPDATE FIRST PERIOD TO ACCOUNT
FOR SLIGHTLY QUICKER INITIATION OF TROPICAL STORM FORCE WINDS.
OTHERWISE FORECAST IN GOOD SHAPE AND NO CHANGES PLANNED.
.MARINE...ST AUGUSTINE C-MAN HAS NE WINDS 31G34KT AND THE
BUOY LIKEWISE IS GUSTING TO 30 KNOTS WITH 16 FT SEAS. NOT MUCH
CHANGE NEEDED FOR THE UPDATE WITH WATCHES AND WARNINGS PENDING NHC
CONFERENCE CALL.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HUR WARNING ST. AUGUSTINE SOUTH.
HUR WATCH NORTH OF ST.AUGUSTINE TO FERNANDINA BEACH.
TROPICAL STORM WARNING NORTH OF ST. AUGUSTINE TO FERNANDINA
BEACH.
INLAND HUR WIND WARNING...PUTNAM...MARION.
INLAND TS WIND WARNING BAKER...BRADFORD...COLUMBIA...GILCHRIST.
HAMILTON...SUWANNEE...UNION...CLAY...ALACHUA.
TORNADO WATCH MARION...PUTNAM...FLAGLER...ST JOHNS.
FLOOD WATCH UNTIL NOON MONDAY.
GA...HUR WATCH ALTAMAHA SOUND TO FERNANDINA BEACH.
TROPICAL STORM WARNING ALTAMAHA SOUND TO FERNANDINA BEACH.
FLOOD WATCH UNTIL NOON MONDAY.
INLAND TS WIND WATCH INTERIOR SE GA.
&&
JTDHazardous weather outlook, Sep 25, 11:09 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1109 PM EDT SAT SEP 25 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1109 PM EDT SAT SEP 25 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REMAINDER OF TONIGHT... ...HURRICANE WARNING FROM ST. AUGUSTINE SOUTHWARD... ...TROPICAL STORM WARNING FROM NORTH OF ST. AUGUSTINE FLORIDA TO ALTAMAHA SOUND IN SOUTH GEORGIA... ...INLAND HURRICANE WIND WARNING FOR PUTNAM AND MARION COUNTIES... ...INLAND TROPICAL STORM WIND WARNING FOR ALACHUA...BAKER... BRADFORD...CLAY...COLUMBIA...GILCHRIST...HAMILTON...SUWANNEE...AND UNION COUNTIES... ...HURRICANE WATCH FROM NORTH OF ST. AUGUSTINE FLORIDA TO ALTAMAHA SOUND IN SOUTH GEORGIA... ...INLAND TROPICAL WIND WATCH FOR APPLING...ATKINSON...BACON... BRANTLEY...CHARLTON...CLINCH...COFFEE...ECHOLS...JEFF DAVIS... PIERCE...WARE AND WAYNE COUNTIES... ...TORNADO WATCH IN EFFECT UNTIL 6 AM EDT FOR MARION...PUTNAM... ST. JOHNS AND FLAGLER COUNTIES AND ADJACENT COASTAL WATERS... ...FLOOD WATCH FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA... ...SEVERAL RIVERS STILL ABOVE FLOOD STAGE... PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT FROM THE NATIONAL WEATHER SERVICE OFFICE IN JACKSONVILLE FOR DETAILS ON IMPACTS FROM HURRICANE JEANNE. A TORNADO WATCH IS IN EFFECT UNTIL 6 AM EDT FOR MARION... PUTNAM...ST. JOHNS AND FLAGLER COUNTIES AND ADJACENT COASTAL WATERS. SEVERAL AREA RIVERS REMAIN ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... HURRICANE JEANNE HAS MADE LANDFALL ON THE FLORIDA EAST COAST AND IS NOW FORECAST TO CONTINUE TO MOVE INLAND ACROSS THE FLORIDA PENINSULA AS SHE WEAKENS SUNDAY THROUGH EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT THROUGH SUNDAY NIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZAPPE/DEESE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 11:43 AM EDT | Tornado Warning | JAX | Flagler | 47 min |
| Sep 26, 2:34 PM EDT | Tornado Warning | JAX | Saint Johns | 41 min |
| Sep 26, 4:46 PM EDT | Tornado Warning | JAX | Nassau | 14 min |
| Sep 26, 4:59 PM EDT | Tornado Warning | JAX | Nassau | 16 min |
| Sep 26, 5:07 PM EDT | Tornado Warning | JAX | Duval, Saint Johns | 38 min |
| Sep 26, 6:59 PM EDT | Tornado Warning | JAX | Saint Johns | 31 min |
| Sep 26, 7:12 PM EDT | Tornado Warning | JAX | Duval | 18 min |
| Sep 26, 7:22 PM EDT | Tornado Warning | JAX | Duval, Saint Johns | 23 min |
| Sep 26, 7:54 PM EDT | Tornado Warning | JAX | Duval, Nassau, Saint Johns | 51 min |
Nearby
Tornado Warnings in Florida, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.